Alert archive / North Carolina / Special Weather Statements in 2011
Special Weather Statement, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this special weather statement at Aug 9, 2011, 5:03 PM EDT for Onslow County, North Carolina. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2011, 5:03 PM EDT (21:03 UTC)
- Expired
- Aug 9, 2011, 5:45 PM EDT
- In force
- 42 min
- Issued by
- NWS Newport/Morehead City, NC
County Onslow County, NC
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 9.1 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 434 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 1533 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
135
WWUS82 KMHX 092103
SPSMHX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
503 PM EDT TUE AUG 9 2011
NCZ092-095-098-092145-
CARTERET-JONES-ONSLOW-
503 PM EDT TUE AUG 9 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS ONSLOW...JONES AND CARTERET
COUNTIES THROUGH 545 PM EDT...
AT 503 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
CAMP LEJEUNE MAIN GATE...MOVING EAST AT 25 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...HUBERT......DUCK
CREEK...BEAR CREEK...SWANSBORO...HAMMOCKS BEACH...CEDAR POINT......
CAPE CARTERET.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. MANY LIGHTNING
STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY WINDS. IF
YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3467 7761 3489 7735 3476 7710 3477 7709
3476 7710 3473 7703 3464 7710 3460 7721
3452 7733
TIME...MOT...LOC 2103Z 286DEG 20KT 3470 7734
$$
DAGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this special weather statement went out at Aug 9, 2:47 PM EDT, 2 hours 16 minutes earlier.
Area forecast discussion, Aug 9, 2:47 PM EDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
247 PM EDT TUE AUG 9 2011
.SYNOPSIS...
A WEAK COLD FRONT WILL DRIFT THROUGH THE ARE OVERNIGHT. HIGH
PRESSURE OVER THE MIDWEST WEDNESDAY WILL MOVE EAST...EXITING THE
MID ATLANTIC COAST SATURDAY. A COLD FRONT WILL MOVE THROUGH
SUNDAY. HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT TUESDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 230 PM TUE...DRIER AIRMASS OVER THE AREA THIS AFTERNOON
THAN THIS TIME YESTERDAY. CONVECTIVE TEMPS ARE IN THE UPPER 90S
WHICH WILL ONLY BE REACHED IN A FEW SPOTS. WILL KEEP MENTION OF
ISOLATED CONVECTION THROUGH 23Z THEN DRY. WENT WITH A BLEND OF 12Z
MOS TEMPS.
&&
.SHORT TERM /WEDNESDAY/...
AS OF 230 PM TUE...LIGHT AND VARIABLE WINDS UNDER MOSTLY CLEAR
SKIES. DEEPER MOISTURE WILL STAY TO THE SOUTH CLOSER TO THE
FRONTAL BOUNDARY. HIGH TEMPS WILL BE IN THE LOWER TO MID 90S. WITH
THE DRIER AIR HEAT INDEX VALUES WILL TOP OUT IN THE MID TO UPPER
90S SO NO HEAT INDEX EXPECTED.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
AS OF 230 PM TUESDAY...SOME GRADUAL PATTERN SHIFTS TO OCCUR IN THE
EXTENDED PERIOD...MEANING A LETUP IN THE HEAT AND A BETTER CHANCE
OF RAIN. WAVY FRONTAL BOUNDARY WILL SET UP OVER THE NORTHERN
COUNTIES WEDS NIGHT BEFORE DRIFTING OFFSHORE ON THURSDAY. LIMITED
UPPER SUPPORT FOR PRECIP AND WILL CONTINUE DRY FORECAST WEDS NIGHT
AND THURSDAY. WITH 1015 MB+ HIGH PRESSURE TO BUILD TO THE NORTH OF
THE REGION...THINK MOST OF THE PRECIP WILL REMAIN ON THE FRINGES
OF THE CWA FRIDAY AND WILL HAVE JUST A SMALL CHANCE OF SHOWERS/TSTMS
ALONG THE SEA BREEZE. WARM FRONT LIFTS NORTH OF THE AREA ON
SATURDAY WITH COLD FRONT SWEEPING TOWARD THE COAST ON SUNDAY AND
LINGERING NEAR THE COAST MONDAY. MEANWHILE...MID-LEVEL TROUGH DEEPENS
OVER THE EASTERN UNITED STATES WITH INCREASING PROSPECTS OF RAIN
FROM SATURDAY NIGHT INTO MONDAY...ESPECIALLY ON SUNDAY. WITH THE
INCREASED CLOUDINESS AND PRECIP PROSPECTS...TEMPERATURES SHOULD
DROP BACK CLOSER TO NORMAL WITH MAXES MAINLY IN THE MIDDLE AND
UPPER 80S AND LOWS IN THE UPPER 60S FOR THE WEEKEND. IN FACT...GIVEN
HEAT INDEX VALUES EXPECTED IN THE 90S THURSDAY AND FRIDAY...NO
ADDITIONAL HEAT ADVISORIES ARE ANTICIPATED FOR THE NEXT SEVERAL
DAYS.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
SHORT TERM /TONIGHT AND WEDNESDAY/
AS OF 230 PM TUE...VFR. LIGHT SOUTHWEST WINDS THIS EVENING WILL
VEER TO NORTH BY EARLY WEDNESDAY AS A WEAK FRONTAL BOUNDARY PASSES
THROUGH. LIGHT NORTH WINDS WEDNESDAY MORNING WILL BECOME LIGHT AND
VARIABLE IN THE AFTERNOON UNDER MOSTLY CLEAR SKIES.
LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
AS OF 235 PM TUESDAY...DRY WEATHER AND VFR CONDITIONS SHOULD
PREVAIL FOR THURSDAY AND FRIDAY. EXPECT OCCASIONAL MVFR CATEGORY
CONDITIONS THRU THE WEEKEND AS CHANCES OF RAIN INCREASE WITH
DEEPENING UPPER TROUGH AND STALLED FRONT IN THE AREA.
&&
.MARINE...
SHORT TERM /TONIGHT AND WEDNESDAY/
AS OF 230 PM TUE...WEST TO SOUTHWEST FLOW THIS EVENING WILL SHIFT
TO NORTH OVERNIGHT AS A WEAK FRONTAL BOUNDARY PASSES THROUGH.
WINDS WILL PEAK THIS EVENING AROUND 15-20 KNOTS FROM OREGON INLET
SOUTH AND 10-15 KNOTS ELSEWHERE. WINDS WILL BE LIGHT NORTHERLY ON
WEDNESDAY. NO SMALL CRAFT ADVISORIES AS SEAS EXPECTED TO PEAK AT
3-5 FEET.
LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
AS OF 245 PM TUESDAY...RELATIVELY BENIGN MARINE CONDITIONS
EXPECTED WEDNESDAY NIGHT THRU THE WEEKEND AS WINDS WILL BE AT OR
BELOW 15 KNOTS AND SEAS GENERALLY 2 TO 4 FEET. BEYOND THE CURRENT
FORECAST PERIOD...MAY SEE AN INCREASED NORTH/NORTHWEST GRADIENT
BEHIND DECENT FRONTAL PASSAGE EARLY NEXT WEEK.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR NCZ029-044>047-
079>081-090>095-098-103-104.
MARINE...NONE.
&&
SYNOPSIS...HSA
NEAR TERM...HSA
SHORT TERM...HSA
LONG TERM...CTC
AVIATION...CTC/HSA
MARINE...CTC/HSAHazardous weather outlook, Aug 9, 4:54 AM EDT, 12 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 454 AM EDT TUE AUG 9 2011 NCZ095-098-103-104-100900- CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE- 454 AM EDT TUE AUG 9 2011 ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING FROM RODANTHE SOUTH... ...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK FROM RODANTHE SOUTH. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ029-044>047-079>081-090>094-100900- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO- 454 AM EDT TUE AUG 9 2011 ...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 9, 4:14 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 414 PM EDT TUE AUG 9 2011 NCZ092-098-092045- JONES-ONSLOW- 414 PM EDT TUE AUG 9 2011 ...A STRONG THUNDERSTORM WILL MOVE ACROSS ONSLOW AND JONES COUNTIES THROUGH 445 PM EDT... AT 414 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER HALF MOON...MOVING EAST AT 30 MPH. SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...HALF MOON... KELLUM...DEPPE...MAYSVILLE. HAZARDS INCLUDE... GUSTY WINDS OF 30 TO 40 MPH. DEADLY CLOUD TO GROUND LIGHTNING. HEAVY RAINFALL AND MINOR FLOODING. SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS... POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS. && LAT...LON 3499 7719 3481 7713 3479 7748 3493 7752 TIME...MOT...LOC 2014Z 258DEG 25KT 3486 7741 DAG
Special weather statement, Aug 9, 4:32 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
432 PM EDT TUE AUG 9 2011
NCZ090-098-092100-
DUPLIN-ONSLOW-
432 PM EDT TUE AUG 9 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS DUPLIN AND ONSLOW COUNTIES
THROUGH 500 PM EDT...
AT 432 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
HAWS RUN...OR ABOUT 9 MILES WEST OF NEW RIVER AIR STATION...MOVING
EAST AT 30 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...VERONA...NEW RIVER
AIR STATION......HALF MOON...JACKSONVILLE...PUMPKIN CENTER......
KELLUM...PINEY GREEN.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. MANY LIGHTNING
STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY WINDS. IF
YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3459 7763 3480 7770 3486 7736 3467 7726
3465 7735 3466 7737 3467 7737 3467 7738
3464 7737
TIME...MOT...LOC 2032Z 258DEG 25KT 3473 7756
DAGSpecial weather statement, Aug 9, 5:03 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
503 PM EDT TUE AUG 9 2011
NCZ092-095-098-092145-
CARTERET-JONES-ONSLOW-
503 PM EDT TUE AUG 9 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS ONSLOW...JONES AND CARTERET
COUNTIES THROUGH 545 PM EDT...
AT 503 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
CAMP LEJEUNE MAIN GATE...MOVING EAST AT 25 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...HUBERT......DUCK
CREEK...BEAR CREEK...SWANSBORO...HAMMOCKS BEACH...CEDAR POINT......
CAPE CARTERET.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. MANY LIGHTNING
STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY WINDS. IF
YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3467 7761 3489 7735 3476 7710 3477 7709
3476 7710 3473 7703 3464 7710 3460 7721
3452 7733
TIME...MOT...LOC 2103Z 286DEG 20KT 3470 7734
DAGThe office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 9:47 PM EDT | Special Weather Statement | MHX | Dare | 28 min |
| Aug 9, 4:14 PM EDT | Special Weather Statement | MHX | Jones | 31 min |
| Aug 9, 4:32 PM EDT | Special Weather Statement | MHX | Onslow | 28 min |
| Aug 9, 5:14 PM EDT | Special Marine Warning | MHX | 61 min | |
| Aug 9, 5:47 PM EDT | Special Weather Statement | MHX | Onslow | 28 min |
Nearby
Special Weather Statements in North Carolina, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.